Excited-state diffusion-influenced reversible association–dissociation reaction: Brownian dynamics simulation in three dimensions

Oh, Changryul; Kim, Hyojoon; Shin, Kook Joe
August 2002
Journal of Chemical Physics;8/15/2002, Vol. 117 Issue 7, p3269
Academic Journal
Excited-state diffusion-influenced reversible reaction, A[sup *] + B ... C[sup *], is investigated in three dimensions by suitably modifying the Brownian dynamics simulation algorithm of Edelstein and Agmon [J. Chem. Phys. 99, 5396 (1993)] which requires the exact Green functions of the geminate system. The proposed simulation algorithm is based on using the mixed look-up tables. For the excited bound state, the unimolecular decay is coupled to the reactive movement and its trajectory can be calculated with the aid of the excited-state look-up table. On the other hand, the unimolecular decay of the excited unbound state is assumed to be independent of the reactive movement and its trajectory is calculated with the ground-state look-up table. The optimum size of the time step is found by fitting simulations performed for the geminate case to the analytic result. The simulation results with varying concentration of B particles as well as the ratio of unimolecular decay constants are in excellent agreement with the kinetic theoretical predictions of Kwac et al. [J. Chem. Phys. 114, 3883 (2001)].


Related Articles

  • Dissipation-induced transition of a simple harmonic oscillator. Zong-Qian Shao; Yu-Qi Li; Xiao-Yin Pan // Journal of Chemical Physics;12/14/2014, Vol. 141 Issue 22, p1 

    We investigate the dissipation-induced transition probabilities between any two eigenstates of a simple harmonic oscillator. Using the method developed by Yu and Sun [Phys. Rev. A 49, 592 (1994)], the general analytical expressions for the transition probabilities are obtained. The special...

  • Points of increase of the Brownian sheet. Dalang, Robert C.; Mountford, T. // Probability Theory & Related Fields;1997, Vol. 108 Issue 1, p1 

    Summary. It is well-known that Brownian motion has no points of increase. We show that an analogous statement for the Brownian sheet is false. More precisely, for the standard Brownian sheet in the positive quadrant, we prove that there exist monotone curves along which the sheet has a point of...

  • Brownian motion in cones. Ba�uelos, Rodrigo; Smits, Robert G. // Probability Theory & Related Fields;1997, Vol. 108 Issue 3, p299 

    Summary. We study the asymptotic behavior of Brownian motion and its conditioned process in cones using an infinite series representation of its transition density. A concise probabilistic interpretation of this series in terms of the skew product decomposition of Brownian motion is derived and...

  • Persistence of a two-dimensional super-Brownian motion in a catalytic medium. Etheridge, Alison M.; Fleischmann, Klaus // Probability Theory & Related Fields;1998, Vol. 110 Issue 1, p1 

    Summary. The super-Brownian motion X[sup *(This character cannot be converted in ASCII text)] in a super-Brownian medium *(This character cannot be converted in ASCII text) constructed in [DF97a] is known to be persistent (no loss of expected mass in the longtime behaviour) in dimensions one...

  • A fragmentation process connected to Brownian motion. Bertoin, Jean // Probability Theory & Related Fields;2000, Vol. 117 Issue 2, p289 

    Abstract. Let (B[sub s], s is greater than or equal to 0) be a standard Brownian motion and T[sub 1] its first passage time at level 1. For every t is greater than or equal to 0, we consider ladder time set L[sup (t)] of the Brownian motion with drift t, B[sup (t), sub s] = B[sub s] + ts, and...

  • Pathwise uniqueness for reflecting Brownian motion in Euclidean domains. Bass, Richard F.; Hsu, Elton P. // Probability Theory & Related Fields;2000, Vol. 117 Issue 2, p183 

    Abstract. For a bounded C[sup 1, alpha] domain in R[sup d] we show that there exists a strong solution to the multidimensional Skorokhod equation and that weak uniqueness holds for this equation. These results imply that pathwise uniqueness and strong uniqueness hold for the Skorokhod equation.

  • Annihilation of Brownian particles on randomly distributed traps during anisotropic diffusion. Berezhkovskii, A. M.; Makhnovskii, Yu. A.; Ovchinnikov, A. A. // JETP Letters;9/10/97, Vol. 66 Issue 5, p387 

    The effect of diffusion anisotropy on the long-time asymptotic behavior of the survival probability of a Brownian particle among randomly distributed traps is discussed. � 1997 American Institute of Physics.

  • Wiener analysis of a binary hysteresis system. Nakayama, J.; Omori, E. // Journal of Mathematical Physics;Sep88, Vol. 29 Issue 9, p1982 

    Nonlinear transformation of an independent Gaussian sequence by a binary hysteresis is studied by Wiener’s method [Nonlinear Problems in Random Theory (MIT, Cambrige, MA, 1958)]. The output sequence of the hysteresis is represented by a series of Wiener–Hermite functionals, which...

  • Positivity of the self-diffusion matrix of interacting Brownian particles with hard core. Osada, Hirofumi // Probability Theory & Related Fields;1998, Vol. 112 Issue 1, p53 

    Abstract. We prove the positivity of the self-diffusion matrix of interacting Brownian particles with hard core when the dimension of the space is greater than or equal to 2. Here the self-diffusion matrix is a coefficient matrix of the diffusive limit of a tagged particle. We will do this for...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics